Hi all, can anyone give any advice?
I was diagnosed with CH In 2011 whilst in university and since subject to 1 bout a year, usually during spring or autumn. I think I've got it relatively light compared to others as usually its only one attack per day, though during this current bout I'm getting petrified that it is becoming worse.
I use the sumatriptan injections and always find that after a month of using the drug (sometimes once a day, with the occasional CH free day) I start feeling lathargic, really spaced out and just struggle post injection. I'm also worried that the more I use the drug the stronger the attacks are becoming, though may just be me being paranoid.
During this current bout (12 weeks and no sign of easing off) I've started having two attacks per day and on my most recent attack the injection didn't get rid of the cluster! Something that has never happened before!
Does anyone have any advice or have felt similar things?
Can the injection really start to not work/can my body gain a tolerance for sumatriptan?
I've read on the injections info slip that using too much can make the CH worse.
I'm really worried as the injection has made it possible for me to get on with life with relatively low hassle. I usually get a attack 2 hours after waking up in which I'm at work weekdays, but with the injection I manage to take 20 minutes out to inject and allow it to work.
Any suggestions, comments ect.. would be appreciated.
I've never really spoken to other sufferers before and tend to keep it all to myself, though mentally I'm struggling with this current battle!
Login to add comments
Sorry to hear about what you are going through! Firstly, you need to speak to your Neuro and tell him/her what is happening, that might be via their Clinical Nurse Specialist (Headache Nurse) or their Secretary!
Secondly, you need to ask about Oxygen as at a high flow (see basics page www.ouchuk.org/basics ) oxygen can abort an attack, this is particularly useful for those that have more than two attacks per day! There is also oxygen information on this website, have a good look around!
Frequent use of Sumatriptan can cause headache in folk that have Migraine so they are usually restricted in how much they can have, but as far as I am aware it’s fine for CH. It is rare that a Sumatriptan injection does not work but it is not unheard of!
Also, why don’t you give our Helpline a call and leave a message and someone will get back to you 01646 651979, you will get some great advice and be able to talk to another sufferer who understands what you are going through! The Helpline is available 7 days a week, your call will be returned between 10am and 2pm each day unless you specify a more convenient time!
Hang in there!